Alert archive / California / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at May 6, 2016, 6:36 PM PDT for Kern County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2016, 6:36 PM PDT (01:36 UTC)
- Expired
- May 6, 2016, 7:15 PM PDT
- In force
- 39 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
The radar
The Los Angeles radar (KVTX), 98 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 1.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WUUS56 KHNX 070136 SVRHNX CAC029-070215- /O.NEW.KHNX.SV.W.0013.160507T0136Z-160507T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 636 PM PDT FRI MAY 6 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 715 PM PDT * AT 634 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TUPMAN...OR 14 MILES WEST OF BAKERSFIELD...AND MOVING SOUTHERLY AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SOUTHWEST BAKERSFIELD AND ROSEDALE AREAS. INCLUDING INTERSTATE 5. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD CA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3535 11931 3539 11918 3521 11906 3517 11929 TIME...MOT...LOC 0134Z 332DEG 7KT 3529 11924 $$ ANDERSEN
1 follow-up statement
741
WWUS56 KHNX 070207
SVSHNX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
707 PM PDT FRI MAY 6 2016
CAC029-070217-
/O.EXP.KHNX.SV.W.0013.000000T0000Z-160507T0215Z/
KERN CA-
707 PM PDT FRI MAY 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KERN COUNTY WILL
EXPIRE AT 715 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HANFORD CA.
LAT...LON 3535 11931 3539 11918 3521 11906 3517 11929
TIME...MOT...LOC 0205Z 332DEG 7KT 3529 11924
$$
ANDERSENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:15 PM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 6, 3:15 PM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 315 PM PDT FRI MAY 6 2016 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL ALLOW FOR THE CONTINUATION OF UNSETTLED WEATHER THROUGH THE WEEKEND. THIS SYSTEM WILL BRING THE THREAT OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION ALONG WITH COOLER TEMPERATURES. && .DISCUSSION...LARGE UPPER LOW SPINNING OVER THE SOUTHERN CALIFORNIA COAST THIS AFTERNOON. DAYTIME HEATING HAS INCREASED INSTABILITY WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. THE MOST SIGNIFICANT ACTIVITY IS CURRENTLY OVER WESTERN FRESNO COUNTY WHERE THUNDERSTORMS ARE INCREASING IN COVERAGE AND STRENGTH. ABOVE NORMAL PRECIPITABLE WATER AROUND 0.9" AND SLOW MOVING STORMS IS BRINGING AN INCREASED THREAT OF VERY HEAVY RAINFALL LEADING TO FLASH FLOODING. THIS IN COMBINATION WITH ALREADY SATURATED GROUND IN SOME AREAS FROM STORMS YESTERDAY HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR THE WEST SIDE AND SOUTH END OF THE SAN JOAQUIN VALLEY THROUGH 11 PM PDT. SHOWERS AND A FEW ISOLATED THUNDERSTORMS HAVE ALSO BEEN DEVELOPING OVER THE SOUTHERN SIERRA NEVADA. HI-RES MODELS AGREE WITH ACTIVITY DIMINISHING LATER THIS EVENING AND MAINLY JUST SOME UPSLOPE SHOWERS IN THE SIERRA AND TEHACHAPI MOUNTAINS OVERNIGHT. THE LOW BROADENS OVER THE SOUTHWEST ON SATURDAY WITH A GOOD CHANCE FOR MORE SHOWERS. INSTABILITY PROGS ARE LESS FAVORABLE FOR T-STORMS ON SAT BUT THEY WILL REMAIN POSSIBLE. THE LOW FINALLY SHIFTS INLAND OVER THE ROCKIES ON SUNDAY WITH DRIER AND MORE STABLE AIR MOVING IN. HOWEVER...SOME AFTERNOON SHOWERS AND ISOLATED STORM CHANCES REMAIN OVER THE SOUTHERN SIERRA. AN UPPER RIDGE BUILDS IN THROUGH MIDWEEK BUT HAVE LEFT IN SLIGHT POPS ALONG THE CREST OF THE SIERRA DUE TO RESIDUAL MOISTURE AND DAYTIME HEATING. MEDIUM RANGE MODELS CONTINUE TO SHOW ANOTHER UPPER LOW APPROACHING THE WEST COAST LATE IN THE WEEK. A DRY FORECAST REMAINS FOR NOW AS IT LOOKS TO BE FAR ENOUGH OFFSHORE. TEMPERATURES WILL TREND A LITTLE WARMER THIS WEEKEND BUT WILL STILL BE BELOW NORMAL FOR EARLY MAY. THE TREND CONTINUES INTO NEXT WEEK WITH HIGHS CLIMBING TO ABOVE NORMAL BY TUESDAY. FURTHER WARMING ON WEDNESDAY HAS SOME LOWER ELEVATIONS FORECAST TO REACH 90 DEGREES. LITTLE CHANGE IS THEN EXPECTED TO END THE WEEK. && .AVIATION...AREAS OF MVFR AND LOCAL MOUNTAIN OBSCURING IFR OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. LOCAL MVFR OVER THE SAN JOAQUIN VALLEY AND SOUTHERN SIERRA FOOTHILLS. SCATTERED THUNDERSTORMS POSSIBLE THROUGHOUT THE CENTRAL CA INTERIOR THRU 06Z SAT AND AFTER 18Z SAT. OTHERWISE...VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... NONE. && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ089-091-092-095. && PUBLIC...DCH AVN/FW...DS SYNOPSIS...BSO WEATHER.GOV/HANFORD
In the hours before
Special weather statement, May 6, 6:03 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 603 PM PDT FRI MAY 6 2016 CAZ090-070145- EAST-CENTRAL SAN JOAQUIN VALLEY CA- 603 PM PDT FRI MAY 6 2016 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FRESNO COUNTY UNTIL 645 PM PDT AT 601 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 10 MILES NORTH OF FOWLER...OR 11 MILES SOUTHEAST OF FRESNO. THIS STORM WAS MOVING SOUTHWARD AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY DOWNPOURS AND LIGHTNING WILL BE POSSIBLE WITH THIS STORM. ROAD PONDING AND MINOR FLOODING MAY ALSO OCCUR. LOCATIONS IMPACTED INCLUDE... DEL REY...CALWA AND FOWLER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3668 11973 3669 11961 3661 11958 3659 11974 TIME...MOT...LOC 0101Z 342DEG 2KT 3664 11967 ANDERSEN
Special weather statement, May 6, 6:10 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
610 PM PDT FRI MAY 6 2016
CAZ091-092-095-070230-
KERN COUNTY MOUNTAINS CA-SOUTHWESTERN SAN JOAQUIN VALLEY CA-
SOUTHEASTERN SAN JOAQUIN VALLEY CA-
610 PM PDT FRI MAY 6 2016
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN KINGS...WESTERN KERN AND SOUTHWESTERN TULARE COUNTIES
UNTIL 730 PM PDT
AT 606 PM PDT...DOPPLER RADAR WAS TRACKING AN AREA OF DEVELOPING AND
INTENSIFYING THUNDERSTORMS ACROSS SOUTHERN KINGS...WESTERN
KERN...AND SOUTHWESTERN TULARE COUNTIES. THESE STORMS WERE MOVING
SOUTHERLY AT 7 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. LIGHTNING AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH
THESE STORMS. ROAD PONDING AND MINOR FLOODING WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WASCO...TAFT...MARICOPA...MCKITTRICK...VALLEY ACRES...SOUTH TAFT...DUSTIN
ACRES...FORD CITY...DERBY ACRES...TAFT HEIGHTS...TUPMAN...ALPAUGH...LOST
HILLS...HARRIS RANCH...BUTTONWILLOW...BLACKWELLS CORNER...TWISSELMAN AND
BELRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3507 11947 3509 11950 3509 11956 3518 11956
3518 11966 3526 11967 3526 11981 3535 11981
3535 11988 3544 11988 3544 11999 3585 12026
3588 12024 3604 11968 3601 11951 3543 11928
3505 11922 3502 11947
TIME...MOT...LOC 0106Z 342DEG 1KT 3582 11977
ANDERSENLocal storm report, May 6, 6:16 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
616 PM PDT FRI MAY 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 3 SW FRESNO 36.75N 119.82W
05/06/2016 FRESNO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING ON NORTH BOUND
HIGHWAY 99 AT THE BELMONT AVE RAMP
&&
RILEYLocal storm report, May 6, 6:19 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
619 PM PDT FRI MAY 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FLOOD KECKS CORNER RTE 46 35.67N 120.08W
05/06/2016 KERN CA LAW ENFORCEMENT
CHP REPORTS THAT A CREEK IS FLOODING THE
ROADWAY ON STATE ROUTE 46 AT KECKS ROAD
&&
RILEYSpecial weather statement, May 6, 6:31 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
631 PM PDT FRI MAY 6 2016
CAZ092-095-070230-
KERN COUNTY MOUNTAINS CA-SOUTHEASTERN SAN JOAQUIN VALLEY CA-
631 PM PDT FRI MAY 6 2016
THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL KERN COUNTY
UNTIL 730 PM PDT
AT 628 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
THE BAKERSFIELD AND SURROUNDING AREAS. THESE STORMS ARE MOVING
SOUTHWARD AROUND 8 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS. ROAD PONDING AND MINOR FLOODING MAY ALSO OCCUR.
LOCATIONS IMPACTED INCLUDE...
BAKERSFIELD...SHAFTER...LAMONT...ROSEDALE...WEEDPATCH...EDISON...OILDALE...
DEMOCRAT AND BRECKENRIDGE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3546 11928 3573 11879 3546 11855 3527 11891
3518 11894 3510 11922
TIME...MOT...LOC 0128Z 342DEG 3KT 3547 11912
ANDERSENLocal storm report, May 6, 6:35 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HANFORD CA
635 PM PDT FRI MAY 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM FLOOD 3 SW FRESNO 36.75N 119.83W
05/06/2016 FRESNO CA LAW ENFORCEMENT
CHP REPORTS ROADWAY FLOODING ON NORTH BOUND
HIGHWAY 99 IN FRESNO AT THE OLIVE AVE EXIT.
&&
RILEYThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:01 PM PDT | Flash Flood Warning | HNX | Kern, Kings | 119 min |
| May 6, 5:11 PM PDT | Special Weather Statement | HNX | Kings | 49 min |
| May 6, 5:14 PM PDT | Special Weather Statement | HNX | Fresno | 46 min |
| May 6, 5:27 PM PDT | Severe Thunderstorm Warning | HNX | Fresno | 48 min |
| May 6, 5:43 PM PDT | Flash Flood Warning | HNX | Fresno | 92 min |
| May 6, 5:50 PM PDT | Areal Flood Advisory | HNX | Fresno, Kern, Kings | 3 hr |
| May 6, 5:52 PM PDT | Special Weather Statement | HNX | Kern | 38 min |
| May 6, 5:53 PM PDT | Areal Flood Advisory | HNX | Fresno | 3 hr |
| May 6, 6:03 PM PDT | Special Weather Statement | HNX | Fresno | 42 min |
| May 6, 6:08 PM PDT | Areal Flood Advisory | HNX | Kern | 2 hr |
| May 6, 6:10 PM PDT | Special Weather Statement | HNX | 80 min | |
| May 6, 6:31 PM PDT | Special Weather Statement | HNX | Kern | 59 min |
| May 6, 6:43 PM PDT | Flash Flood Warning | HNX | Kern | 92 min |
| May 6, 7:35 PM PDT | Special Weather Statement | HNX | Tulare | 40 min |
| May 6, 7:40 PM PDT | Special Weather Statement | HNX | Kern | 50 min |
| May 6, 8:21 PM PDT | Areal Flood Advisory | HNX | Kern, Tulare | 54 min |
| May 6, 8:35 PM PDT | Special Weather Statement | HNX | Tulare | 40 min |
| May 6, 9:29 PM PDT | Areal Flood Advisory | HNX | Kern, Tulare | 2 hr |
| May 6, 11:30 PM PDT | Areal Flood Advisory | HNX | Kern, Tulare | 60 min |
| May 7, 4:08 AM PDT | Flash Flood Watch | HNX | 16 hr | |
| May 7, 2:07 PM PDT | Areal Flood Advisory | HNX | Kern | 113 min |
| May 7, 4:21 PM PDT | Areal Flood Advisory | HNX | Kern | 54 min |
Nearby
Severe Thunderstorm Warnings in California, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.